I'm 9 weeks out from breast aug. Will prednisone for respiratory illnessess have any positive/negative effects on recovery?

Doctor Answers 14

Effects of Prednisone on BA Recovery

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

Prednisone is prescribed for a wide range of conditions, including respiratory illnesses. I do not think you should worry about a therapeutic course of prednisone interfering with your BA recovery or quality of healing.  

Kenneth Hughes, MD, Board Certified Plastic Surgeon

Los Angeles, CA

Steroid effects on healing

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

Thank you for your question.  At 9 weeks you should be fully healed, so the steroids should not have any effect.  Steroids can interfere with would healing during the initial phase because it acts as an anti-inflammatory medication.  Vitamin A taken at the time of steroid use can mitigate the effects on wound healing.  Good luck.  

I'm 9 weeks out from breast aug. Will prednisone for respiratory illnessess have any positive/negative effects on recovery?

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

In the past steroids were used to reduce the incidence of capsular contracture around breast implants.  I doubt that your prednisone will have much of an effect but any effect that prednisone has would be positive in terms of reducing the chance of capsular contracture.

Breast Augmentation

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

Thank you for your question.

At nine weeks out steroids  should not interfere with the healing process. Best wishes.

Prednisone ok at 9 weeks post op

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

At 9 weeks out from your surgery, you should be healed so fine to take prednisone for your respiratory illness. Hope you get better soon. 

Prednisone 9 weeks post op

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

Hello,


Thank you for your question. By 9 weeks post BA you should be well-healed so I wouldn't expect any negative effect on your results. Ask your Surgeon as they know your situation the best.

Take care

Prednisone and breast augmentation recovery

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

That far out you should be fine as long as your plastic surgeon feels like you have healed well. Prednisone can affect healing if there are any ongoing issues.

Steroids given 9 weeks after Breast Augmentation

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

Great question, thanks for asking.  Generally we say patients are healed enough at around 6 weeks  that they can return to all activities.  Taking a short dose of a steroid for your illnesses should not be a problem.  Wishing you a quick recovery. 

Eric Schaffer, MD
San Antonio Plastic Surgeon
5.0 out of 5 stars 27 reviews

Steroid effect after Breast augmentation

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

Steroids are known to delay wound healing but at 9 weeks post surgery you should be fine.  Vit A supplementation has been shown to counteract the negative effects of steroids on wound healing.  You may want to check with your plastic surgeon to see if you could take Vit A.  

Raymond Jean MD Board Certified Plastic Surgeon Bryn Mawr, Philadelphia, PA

Raymond Jean, MD
Philadelphia Plastic Surgeon
5.0 out of 5 stars 48 reviews

Nine weeks postop

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

Nine weeks after surgery should be adequate time for your breasts to have healed. The results should not be affected by your need to take prednisone for your respiratory illness.

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.